MAUDE Adverse Event Report: MEDTEC, INC. D/B/A CIVCO RADIOTHERAPY TILTING HEAD FIXATION SYSTEM (SOLSTICE)

MEDTEC, INC. D/B/A CIVCO RADIOTHERAPY TILTING HEAD FIXATION SYSTEM (SOLSTICE)
Model Number CHS04
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Risks: during patient setup, when patient moves from inferior to superior position, the patient's motion and force against the bowl may cause rotation even when device is locked.Rotation of the bowl during the setup makes the device difficult to use.Clinicians would be required to reposition the patient if movement was detected.If movement was not detected, and confirmation image was not performed, movement could result in serious patient injury due to unintended change in patient setup location.Mitigations: if a setup confirmation image is performed prior to treatment and/or surface guided radiation therapy (sgrt) is utilized during treatment movement may be detected.Movement may also be detected by clinicians through visual confirmation of indexing positions provided on the device.The ifu also provides the following warning statements: "warning: verification image should be taken to confirm patient position prior to treatment." and "warning: ensure device is secure prior to use".Conclusion: based on the risk of unintended movement of the device and the potential for that movement to go undetected by the clinician, a field action is being conducted.Intent to recall (1932738-4/10/19-001) was reported to the fda on 4/15/2019.
 
Event or Problem Description
User site on (b)(6) reported bowl movement noted on (b)(6) during patient setup while lock was engaged.

Brand Name
TILTING HEAD FIXATION SYSTEM (SOLSTICE)
Common Device Name
SOLSTICE
Manufacturer (Section D)
MEDTEC, INC. D/B/A CIVCO RADIOTHERAPY
1401 8th street se
orange city IA 51041
MDR Report Key8519209
Report Number1932738-2019-00001
Device Sequence Number1870466
Product Code IXR
UDI-Device Identifier00841439112496
UDI-Public00841439112496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCHS04
Device Catalogue NumberCHS04
Device Lot NumberM789110 OR M812200
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;